JOURNAL ARTICLE

Retinal pigment epithelium tears after intravitreal bevacizumab in pigment epithelium detachment

Andreas W A Weinberger, Mirjam Thiel, Babak Mohammadi, Ioannis Theofylaktopoulos, Gabriele Thumann, Peter Walter
American Journal of Ophthalmology 2007, 144 (2): 294-6
17659961

PURPOSE: To evaluate pigment epithelium detachment (PED) secondary to exudative age-related macular degeneration (AMD) treated with intravitreal injection of bevacizumab with regard to incidence of retinal pigment epithelium tears (RIPs).

DESIGN: Retrospective, interventional case series.

METHODS: Institutional study of 31 eyes with PED in exudative AMD receiving intravitreal bevacizumab. Main outcome measures were Early Treatment of Diabetic Retinopathy Study (ETDRS) visual acuity, PED vascularization and size measured by angiography and optical coherence tomography (OCT) imaging, and incidence of RIP.

RESULTS: Vision improved in six eyes and remained stable in 22 eyes (follow-up, 12.3 +/- 10.3 weeks). Twenty-eight eyes showed a vascularized PED. Four eyes (12.9%) experienced an RIP without vision loss. All RIP cases were vascularized in more than 50% of total lesion size.

CONCLUSIONS: In short-term follow-up, the risk for RIP after bevacizumab injection in eyes with PED seems to be moderately, but not statistically significantly, increased in PED lesions vascularized more than 50%.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
17659961
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"